Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A structure theorem for the polars of unitarily invariant norms


Authors: Govind S. Mudholkar and Marshall Freimer
Journal: Proc. Amer. Math. Soc. 95 (1985), 331-337
MSC: Primary 15A60; Secondary 47A30
MathSciNet review: 806065
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The unitarily invariant norms of matrices, or operators, are essentially the symmetric norms of their singular values. A subclass of these norms depending upon only a few largest of the singular values is considered, and the polars of these norms are characterized. The result is then used to obtain generalizations of some well-known inequalities. The implications for operators on infinite-dimensional spaces are discussed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A60, 47A30

Retrieve articles in all journals with MSC: 15A60, 47A30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0806065-9
PII: S 0002-9939(1985)0806065-9
Keywords: Symmetric gauge functions, Holder's inequality, conjugates, $ {c_p}$
Article copyright: © Copyright 1985 American Mathematical Society